Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On induced characters


Author: Yakov Berkovich
Journal: Proc. Amer. Math. Soc. 121 (1994), 679-685
MSC: Primary 20C15
DOI: https://doi.org/10.1090/S0002-9939-1994-1203979-0
MathSciNet review: 1203979
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Suppose that H is a normal subgroup of a finite group G, $ \varphi \in {\text{Irr}}(H)$, and $ {\text{Irr}}({\varphi ^G})$ is the set of all irreducible constituents of the induced character $ {\varphi ^G}$. If $ \vert{\text{Irr}}({\varphi ^G})\vert > \vert G:H\vert/4$ then $ G/H$ is solvable.


References [Enhancements On Off] (What's this?)

  • [1] Ya. G. Berkovich, Relation between numbers of classes of a group and its subgroups, Questions of Group Theory and Homological Algebra, Jaroslavl, 1985, pp. 49-61. (Russian) MR 881835 (88f:20038)
  • [2] -, Degrees of irreducible characters and normal p-complements, Proc. Amer. Math. Soc. 106 (1989), 33-35. MR 952314 (89i:20018)
  • [3] I. N. Herstein, Remark on finite groups, Proc. Amer. Math. Soc. 9 (1958), 255-257. MR 0093542 (20:66)
  • [4] B. Huppert, Endliche Gruppen, Bd. 1, Springer, Berlin, 1967. MR 0224703 (37:302)
  • [5] I. M. Isaacs, Character theory of finite groups, Academic Press, New York, 1976. MR 0460423 (57:417)
  • [6] G. A. Miller and H. Moreno, Non-abelian groups in which every subgroup is abelian, Trans. Amer. Math. Soc. 4 (1903), 398-404. MR 1500650
  • [7] K. G. Nekrasov and Ya. G. Berkovich, Finite groups with large sums of degrees of irreducible characters, Publ. Math. Debrecen 33 (1986), 333-354. (Russian) MR 883763 (88d:20017)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20C15

Retrieve articles in all journals with MSC: 20C15


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1994-1203979-0
Article copyright: © Copyright 1994 American Mathematical Society

American Mathematical Society